research centers


Search results: Found 2

Listing 1 - 2 of 2
Sort by

Article
Anti-Tuberculous Induced Hepatotoxicity

Author: Basim S. Al-Mgoter
Journal: Mustansiriya Medical Journal مجلة المستنصرية الطبية ISSN: 20701128 22274081 Year: 2010 Volume: 9 Issue: 1 Pages: 52-56
Publisher: Al-Mustansyriah University الجامعة المستنصرية

Loading...
Loading...
Abstract

Background Anti-tuberculous drugs can induce liver injury. Although, it is usually mild and transient, but it can be presented in a form of markedly severe liver injury. Objective To assess the severity of hepatic injury that can be induced by the anti-tuberculous drugs and to evaluate the effect of different demographic features, duration of therapy and the presence of any other risk factors for liver injury on the frequency of anti-tuberculous drugs induced hepatotoxicity. Methods This cross sectional study had enrolled 30 patients who were on quadruple anti-tuberculous therapy regimen (Rifampicin and Isoniazid for 6 months and Pyrazinamide with streptomycin for the initial 2 months). They were randomly selected from those patients who had attend the outpatient clinic or admitted in the medical wards of Al-Yarmouk Teaching Hospital during the period between the 1st of Feb. 2006 to the 31st of January 2007. Results This study had enrolled 30 patients, 7 of them were female (23.3% of the sample), and 23 were male (76.7% of the sample). Male to female ratio was 3.28:1. This study revealed that 73.3% of those patients included in this study were older than 50 years old. 86.7% of the sample had less than 3 folds increase in their serum alanine aminotransferase (26 patients), only 4 patients (13.3% of the sample) had more than 3 fold increase in their serum alanine aminotransferase level more than the upper limit of normal range. 73.3% of the sample had increased serum bilirubin level by less than 3 times the upper limit of normal range. 46.7% of the sample (14 patients) were underweight. 70% of the sample (16 patients) had been included in this study within the first 2 months of anti-tuberculous therapy. 7 patients give history of regular alcohol intake (23.3% of the sample). While 4 patients had been discovered to be hepatitis B positive (13.3% of the sample). Jaundice was found in 9 patients (30% of the sample). Conclusion This study revealed that severe anti-tuberculous drugs induced liver injury is uncommon, increasing age is an important risk factor. It is unusual to find marked and very high level of alanine aminotransferase and bilirubin in patients using anti-tuberculous drugs. Being underweight can be regarded as a factor that may increase the risk of hepatotoxicity. Most of the cases of liver injury occur early from starting therapy. The presence of other risk factors that can induce liver injury can increase the risk of anti-tuberculous drug induced hepatotoxicity.


Article
TUBERCULOSIS OF THE BREAST IN SAMARRA CITY
تدرن الثدي في مدينة سامراء

Author: Harith M. AL- Khateeb حا رث مصطفى الخطيب
Journal: IRAQI JOURNAL OF MEDICAL SCIENCES المجلة العراقية للعلوم الطبية ISSN: P16816579,E22244719 Year: 2005 Volume: 4 Issue: 1 Pages: 77-80
Publisher: Al-Nahrain University جامعة النهرين

Loading...
Loading...
Abstract

Background: Tuberculosis of udder is not a rare disease in animals especially cows but it is rare in human female breast and extremely rare in male breast.Objectives: Looking for involvement of women breast with tuberculosis. Methods: From the 1st of July 1992 to the 1st of July 2002, 15 female patients, all in reproductive age were studied for their breast problems under the suspicion of tuberculosis, 14 cases appeared to be tuberculosis diagnosed by FNA cytology and biopsy and treated by anti TB drugs therapeutic trial.Results: Treatment with anti-tuberculous drugs cured 14 cases. Conclusion: The tuberculosis of human breast is not very rare disease and should keep in mind when breast infection, ulcers, sinuses and inflammatory masses are not responding to traditional drugs. Tuberculosis of the breast responds very well to anti-tuberculous drugs and cure completely.Keywords: Breast, tuberculosis, anti-tuberculous drugs

خلفية الدراسة: إن تدرن الثدي ليس نادرا في ضرع الحيوانات و خاصة الأبقار و لكنه اقل إصابة لثدي المرأة و عادة لثدي واحد و اندر من ذلك إصابة الثديين معا و حتى ثدي الرجل يمكن إصابته. هدف الدراسة: البحث عن نسبة اصابة ثدي المرأة بالتدرن طريقة العمل: تم فحص و تشخيص خمسة عشر مريضة خلال الفترة من 1-7-1992 م الى 1-7-2002 م كإصابة بتدرن الثدي بواسطة الفحص الخلوي و النسيجي و عولجت بالعقاقير المضادة للتدرن. النتائج: تم شفاء 14 حالة من اصل 15 إصابة بتدرن الثدي باستعمال ايزونايزايد، ايثامبيوتول، و ريفادين لمدة شهرين ثم الاقتصار على دواءين منها لمدة 6-9 شهور.الأستنتاج: إن تدرن الثدي عند المرأة يجب إن يوضع في الحسبان عند وجود قرحة أو عقدة التهابية او ناسور او عدة نواسير في الثدي لا تستجيب للعلاج التقليدي و لكنها تستجيب للأدوية المضادة للتدرن و يمكن شفاؤها تماما. و لصعوبة عزل عصيات السل من الانسجة يمكن اعتماد طريقة الاستجابة السريرية للعلاج التجريبي في التشخيص. مفتاح الكلمات: الثدي، التدرن، أدوية مضادة للتدرن.

Listing 1 - 2 of 2
Sort by
Narrow your search

Resource type

article (2)


Language

English (2)


Year
From To Submit

2010 (1)

2005 (1)